MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3; CEMENTLESS HIP STEM
Model Number 01.12.033
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2020: lot 161558: 40 items manufactured and released on 20-may-2016.Expiration date: 2021-05-09.No anomalies found related to the problem.To date, 37 items of the same lot have been already sold without any similar reported event.Preliminary investigation performed on (b)(6) 2020 by medacta r&d hip project manager: from the received images it is not possible to determine the root cause of the event.It may be possible the presence of radiolucencies around the stem in the x-ray image, while the explanted stem did not show any particular sign.A more detailed analysis can be done with the physical piece.Clinical evaluation performed by medical affairs manager: femoral component revision performed 4 years after primary cementless total hip arthroplasty in (b)(6) year old man.No information concerning patient general health status and the presence of comorbidities is available.In the radiographic image provided, radiolucent lines and signs of stress shielding are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.
 
Event or Problem Description
Revision surgery 4 years and 3 months after primary for stem loosening.Quadra h replaced with quadra c.The surgery was completed successfully.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11129987
Report Number3005180920-2021-00019
Device Sequence Number3247210
Product Code JDI
UDI-Device Identifier07630030802157
UDI-Public07630030802157
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Model Number01.12.033
Device Catalogue Number01.12.033
Device Lot Number161558
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR